Alert archive / Oklahoma / River Flood Advisories in 2016
River Flood Advisory 7, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Apr 30, 2016, 3:11 PM CDT for Pushmataha County, Oklahoma. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 3:11 PM CDT (20:11 UTC)
- Expired
- May 2, 2016, 3:11 AM CDT
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 157 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kiamichi River near Antlers (ANTO2).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
393 WGUS84 KTSA 302011 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 311 PM CDT SAT APR 30 2016 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Kiamichi River near Antlers affecting Pushmataha County OKC127-010411- /O.NEW.KTSA.FL.Y.0007.160430T2011Z-160502T0811Z/ /ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 311 PM CDT SAT APR 30 2016 The National Weather Service in Tulsa has issued a * Flood Advisory for The Kiamichi River near Antlers. * At 2:30 PM Saturday, the stage was 23.6 feet. * Action stage is 24.0 feet. * Flood stage is 25.0 feet. * Forecast...The river will rise to near 24.0 feet by Sunday afternoon, which is below flood stage. * Impact...At 24.0 feet, faster flows along the river are expected but no flooding occurs. Interests near the river should continue to monitor later forecasts. Campers near the river should move to higher ground. && LAT...LON 3441 9569 3424 9569 3419 9558 3417 9543 3442 9550 $$
1 follow-up statement
507 WGUS84 KTSA 010137 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 837 PM CDT SAT APR 30 2016 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Kiamichi River near Antlers affecting Pushmataha County OKC127-010207- /O.CAN.KTSA.FL.Y.0007.000000T0000Z-160502T0811Z/ /ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 837 PM CDT SAT APR 30 2016 The Flood Advisory is cancelled for The Kiamichi River near Antlers. * At 8:30 PM Saturday, the stage was 23.9 feet. * Action stage is 24.0 feet. * Flood stage is 25.0 feet. * Forecast...The river is currently cresting at 23.9 feet which is below flood stage and will continue falling to below 20 feet by Sunday evening. * Impact...At 24.0 feet, faster flows along the river are expected but no flooding occurs. Interests near the river should continue to monitor later forecasts. Campers near the river should move to higher ground. && LAT...LON 3441 9569 3424 9569 3419 9558 3417 9543 3442 9550 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 30, 2:42 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 30, 2:42 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 242 PM CDT SAT APR 30 2016 .DISCUSSION... At 2 PM, the surface cold front was draped from just east of the I-49 corridor in NW AR south to the Arklatex. Moderate instability /1000-2000 J/KG of CAPE/ resides east of the boundary as it slowly moves east. 17Z SGF sounding was not impressive from a deep layer shear perspective as our area resides in a relative minimum in mid level flow. The latest HRRR suggests some convection developing on the eastern fringes of the forecast area. This still suggests severe /mainly hail/ potential will be to the east with storms moving and maturing east of our area. The polar front will slide thru the region on Sunday in the wake of the upper low to our north. Another piece of energy rotating around the base of the parent western CONUS upper trough will slide across the central Plains Sunday night...weakening with time as it shears out. Lift north of the surface front will bring the best rain chances down south...with lower chances farther north in association with weakening mid level frontogenetic band. Instability will be hard to come by this far north of the surface front...thus maintained only isolated thunder mention in the southeast. Fairly tranquil work week expected as upper pattern transitions to a deep trough over the East and Gulf with ridging over the Rockies. Rich Gulf moisture will be scoured out by this pattern and will take many days to return. The next upper trough will bring storm chances by the latter part of next weekend into early next week. However...moisture quality will be subpar for early May standards. Overall severe event may be limited by this. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 47 68 48 67 / 0 10 30 10 FSM 53 75 52 70 / 10 0 50 20 MLC 50 71 51 67 / 0 0 40 10 BVO 46 66 47 66 / 0 10 30 10 FYV 46 70 48 64 / 10 0 30 10 BYV 48 70 48 63 / 10 10 20 10 MKO 49 71 49 66 / 0 0 30 10 MIO 47 67 47 64 / 0 10 20 10 F10 49 70 50 66 / 0 0 30 10 HHW 55 76 54 70 / 0 0 50 20 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Apr 30, 12:58 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1258 PM CDT SAT APR 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1258 PM CDT SAT APR 30 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. DISCUSSION... A COLD FRONT WILL CONTINUE TO MAKE ITS WAY THROUGH FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. AHEAD OF THE BOUNDARY...A NARROW AXIS OF INSTABILITY COULD ALLOW FOR THE POTENTIAL OF A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER FAR NORTHWEST ARKANSAS...MAINLY EAST OF A LINE FROM FORT SMITH ARKANSAS TO EUREKA SPRINGS ARKANSAS. PRECIPITATION CHANCES SHOULD EXIT THE REGION THIS EVENING WITH THE DEPARTING FRONT. SEVERE WEATHER IS NOT ANTICIPATED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... ADDITIONAL SHOWER AND THUNDERSTORM CHANCES WILL BECOME POSSIBLE AGAIN SUNDAY NIGHT AND MONDAY AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE PLAINS. THE CHANCE FOR THUNDER LOOKS TO BE MAINLY ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. BEHIND THIS NEXT SYSTEM...A RIDGE OF HIGH PRESSURE IS FORECAST TO SET UP OVER THE CENTRAL UNITED STATES. THIS WILL ALLOW FOR DRIER CONDITIONS AND A TEMPERATURE WARMING TREND FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE REST OF THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 36 min |
| Apr 29, 7:24 PM CDT | Special Weather Statement | TSA | Wagoner | 36 min |
| Apr 29, 7:33 PM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| Apr 29, 8:02 PM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg, Wagoner | 43 min |
| Apr 29, 8:08 PM CDT | Special Weather Statement | TSA | Pittsburg | 37 min |
| Apr 29, 8:43 PM CDT | Special Weather Statement | TSA | Cherokee, Haskell, Latimer, Muskogee | 47 min |
| Apr 29, 9:36 PM CDT | Special Weather Statement | TSA | Adair, Haskell, LeFlore, Sequoyah | 39 min |
| Apr 30, 2:52 AM CDT | River Flood Warning | TSA | LeFlore | 23 hr |
| Apr 30, 2:52 AM CDT | River Flood Warning | TSA | LeFlore | 70 hr |
Nearby
River Flood Advisories in Oklahoma, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.